Monday, June 25, 2007

Lexapro Rehab

hello lovelies, it's been a while. I managed to go 'kookoo' with my 4yr old who obviously needed to go to summer school for a bit because she really missed her class. Now, there is peace in the house in the morning and her mood is better.

Speaking of which..hers is, mine isn't. For the regulars, you know I had started taking Lexapro last Fall because of sudden anxiety attacks. Well, I tried to taper off once but apparently went down to much so I 'had' to start taking it again. I figured, I can wean myself off over the summer very slowly. Well, I started going from my 10mg to 7.5mg and just took it every other day and then lo and behold, I forgot about it. I haven't taken it for a week and yesterday whilst shopping I was fighting a panic attack the whole time. Last week, I started to experience insomnia and funky headaches and then it dawned on me, 'bleep'' withdrawals.
I was told by my doctor and my obgyn to not read anecdotal information about that online but if you're concerns re. side effects (like gaining weight, luckily always having been skinny, I supposedly look 'normal' now plus am tall) so you do go and look for an online community of people in the same boat.
My brain feels addicted. Not like street drugs addicted, would not even know what that felt like, or alcoholically 'effected' (ok, been tipsy a few times but hated the feeling so that was that!) but somehow, knowing that you have to taper off this meds makes me feel as if I was 'made addicted'. This is what I read on this one group:
lexapro is supposedly 98% protein building and that is the reason for it taking a long time to get out of your system. If you quite cold turkey, you can get delayed withdrawals.

I took my regular dosage this morning and am on the look out for a psychiatrist. Not that I need such a person for a major issue other than counseling with the guidance of a medical doctor so I can get off this meds once and for all. I hate addictions or the feeling that I 'need' something (that is why I never did drugs, I did not like the idea of being controlled by something, or how it could control making me feel) but there you have it. When you're a parent, a busy parent, you don't have the luxury to just crash and boohoohoo all your troubles to a loving support group that will take over the reigns of your household. I need to function which means driving to school, doctor appointments and being 'present' and not in a fetal position..
I hate it!
Anyhow..temporary setback.. boy..you really need to time the withdrawal to fit into your life..can't be too busy...
what a hassle..

7 Comments:

Blogger Mary said...

Oh dear, I feel for you. It's always something and it's rarely easy. Hope it all gets straightened out soon.

2:56 PM  
Blogger Robster said...

Ingrid,

I hope you're feeling better soon. We missed you out here. You can email me anytime if you need help.

Robster

10:57 PM  
Blogger Ingrid said...

thanks guys. I found this support site called 'the road back' which talks about a slow tapering and gives you the lowdown of all sorts of medicine for anxiety depression etc. It makes me feel even more annoyed that doctors do not tell you exactly what it does other than the 'don't go off it cold turkey'. Understanding how something works is a must in my book. It is almost as if 'they' (let's generalize for a moment)don't want to acknowledge the potency of the addiction/altering of your brain in essence. It's like prescription pain medicine, you don't need to worry about street drugs or something put in your drink while you're out.. it's the medicine prescribed by your doctor that you need to be weary from. Of course, the intent of the meds is to help and it has helped. But what got me was the poopooing and dismissiveness of the weight gain.. everybody who's taken that kind of meds tells you it does..
anyhow..
this site is very informative and very honest. For instance, in my case, since after starting to taper off I just stopped (in essence going cold turkey, ding dong that I am), it tells you that most likely, you'll need more than the original dosage in order to be symptom free before you can try tapering of the medicine altogether.
thanks for being receptive and supportive of something this personal. I was contemplating (once again) that I felt like I was bowling alone..why do you guys live so far away! lol
Mary, you know murphy's law sometimes (not always!) rules when you're a parent, it's always something that prevents you from doing this that or the other. ain't it the truth!(yo Oprah..I have a topic for you..)
Robster, thanks buddy. I've been totally off line and haven't even checked out everyone else's site. Today I will swing by and thanks for the offer. When I have a free moment, I will take you up on it..
hugs
Ingrid

6:52 AM  
Anonymous Lexapro Prescription Medication said...

My name is Lucas Sneed and i would like to show you my personal experience with Lexapro.

I am 39 years old. Have been on Lexapro for 3 years now. Went through a phase in life where I lost my job and was under-employed for a couple of years. Had descended to an all time low in self-loathing. Doc intially placed me on Welbutrine, which made me un-motived and essentially a disinterested by-stander in the story that is my life. Switched me over to 10mg dose of Lexapro, which has never increased. I now have a job I love (OK, like) and do not worry about the future. I continue to take Lexapro, as I said I am not as easy going if I miss several doses. My wife can tell when I am off of it, as little things will drive me nuts: barking dogs, annoying habits of others, other drivers, belligerent children...the usual list of suspects. My mother's side of the family is full of passionate, emotional rage machines, so it is a genetic thing or I am a product of the environment in which I spent my formative years. When I am on it I am calm cool and in control. Have notfound it to be physically addictive nor experienced any side effects.

I have experienced some of these side effects-
Uneven temperment, lack of patience if I skip several doses.

I hope this information will be useful to others,
Lucas Sneed

12:28 PM  
Anonymous lexapro birth defect lawyer said...

Lexapro and other selective serotonin reuptake inhibitors (SSRIs) have been linked to an increase in the risk of certain birth defects when a woman takes them during pregnancy. Birth defects that have been reported range from minor to severe and may result in few symptoms or in major complications that can affect the child for the rest of his or her life.

4:08 AM  
Blogger Muneer Hussian said...

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

2:34 AM  
Blogger Adams Scott said...

I have no words to appreciate this post ..... I'm really impressed with this post .... The person who created this post was a big thank you man for sharing with us.
Advertising agencies in Pakistan

7:17 AM  

Post a Comment

Subscribe to Post Comments [Atom]

Links to this post:

Create a Link

<< Home